Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 17, NWS Miami, FL

June 13, 2014Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 13, 2014, 4:07 PM EDT for Miami-Dade County, Florida. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2014, 4:07 PM EDT (20:07 UTC)
Expired
Jun 13, 2014, 4:45 PM EDT
In force
38 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 14 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:08 PM EDTTSTM WND GST 622 Wnw Kendale Lakes, FL
Jun 13, 4:10 PM EDTTSTM WND DMGKendale Lakes, FLMULTIPLE TREES DOWN AT MICCOSUKEE GOLF AND COUNTRY CLUB

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WUUS52 KMFL 132007
SVRMFL
FLC086-132045-
/O.NEW.KMFL.SV.W.0017.140613T2007Z-140613T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT FRI JUN 13 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...

* UNTIL 445 PM EDT

* AT 407 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
  STORM WAS LOCATED OVER KENDALE LAKES...OR NEAR KENDALL...AND MOVING
  SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MIAMI...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...KENDALL...BLACK
  POINT...THE REDLAND...PINECREST...SWEETWATER...WEST MIAMI...CUTLER
  BAY...UNIVERSITY OF MIAMI...ZOO MIAMI...UNIVERSITY PARK...GLENVAR
  HEIGHTS...KENDALE LAKES...RICHMOND WEST...WEST KENDALL...CORAL
  TERRACE AND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2567 8016 2569 8026 2561 8031 2557 8030
      2553 8017 2556 8027 2555 8032 2552 8018
      2545 8019 2550 8019 2553 8033 2552 8033
      2563 8054 2580 8046 2571 8015
TIME...MOT...LOC 2007Z 293DEG 25KT 2569 8043 

$$

AK
3 follow-up statements
362 
WWUS52 KMFL 132015
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
415 PM EDT FRI JUN 13 2014

FLC086-132045-
/O.CON.KMFL.SV.W.0017.000000T0000Z-140613T2045Z/
MIAMI-DADE FL-
415 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 413 PM EDT...AN EARTH NETWORKS MESONET AT LAMAR LOUISE CURRY 
MIDDLE SCHOOL REPORTED A WIND GUST OF 62 MPH. THIS STORM WAS LOCATED 
OVER THE CROSSINGS...OR OVER KENDALL...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
MIAMI...CORAL GABLES...KEY BISCAYNE...SOUTH MIAMI...KENDALL...BLACK
POINT...THE REDLAND...PINECREST...SWEETWATER...WEST MIAMI...CUTLER
BAY...UNIVERSITY OF MIAMI...ZOO MIAMI...UNIVERSITY PARK...GLENVAR
HEIGHTS...KENDALE LAKES...RICHMOND WEST...WEST KENDALL...CORAL
TERRACE AND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2567 8016 2569 8026 2561 8031 2557 8030
      2553 8017 2556 8027 2555 8032 2552 8018
      2545 8019 2550 8019 2553 8033 2552 8033
      2563 8054 2580 8046 2571 8015
TIME...MOT...LOC 2013Z 293DEG 25KT 2567 8038 

$$

AK
628 
WWUS52 KMFL 132029
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
429 PM EDT FRI JUN 13 2014

FLC086-132045-
/O.CON.KMFL.SV.W.0017.000000T0000Z-140613T2045Z/
MIAMI-DADE FL-
429 PM EDT FRI JUN 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 428 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED OVER CUTLER BAY...OR NEAR 
KENDALL...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
BLACK POINT...KENDALL...THE REDLAND...PINECREST...CUTLER BAY...ZOO
MIAMI...RICHMOND WEST...RICHMOND HEIGHTS...PALMETTO BAY...GOULDS...
WEST PERRINE...THE CROSSINGS...COUNTRY WALK...PRINCETON...PALMETTO
ESTATES...HOWARD...SOUTH MIAMI HEIGHTS...THREE LAKES AND THE FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2558 8045 2568 8038 2566 8028 2561 8031
      2557 8030 2553 8017 2556 8027 2555 8032
      2552 8018 2545 8019 2550 8019 2553 8033
      2552 8033
TIME...MOT...LOC 2028Z 300DEG 21KT 2560 8035 

$$

AK
745 
WWUS52 KMFL 132040
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT FRI JUN 13 2014

FLC086-132050-
/O.EXP.KMFL.SV.W.0017.000000T0000Z-140613T2045Z/
MIAMI-DADE FL-
440 PM EDT FRI JUN 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIAMI-DADE COUNTY
WILL EXPIRE AT 445 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2558 8045 2568 8038 2566 8028 2561 8031
      2557 8030 2553 8017 2556 8027 2555 8032
      2552 8018 2545 8019 2550 8019 2553 8033
      2552 8033
TIME...MOT...LOC 2036Z 293DEG 25KT 2560 8035 

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:48 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 13, 2:48 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT FRI JUN 13 2014

.SHORT TERM...(TONIGHT-SUNDAY NIGHT)

ANOTHER ACTIVE LATE AFTERNOON AND EVENING APPEARS TO BE SETTING UP
ONCE AGAIN ACROSS PORTIONS OF SOUTH FLORIDA, ESPECIALLY NNE OF A
LINE EXTENDING FROM FORT LAUDERDALE TO THE LAKE REGION ACROSS PALM
BEACH COUNTY AND PORTIONS OF BROWARD. A COMBINATION OF THE COOL
TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER TROUGH, PLENTY OF
DEEP LAYER MOISTURE, OUTFLOW BOUNDARIES ASSOCIATED THE CONVECTION
EARLIER TO THE NORTH AND THE SEA BREEZE INTERACTIONS SHOULD BE
ENOUGH TO SUPPORT SOME STRONG STORMS (POSSIBLY ONE OR TWO SEVERE
TSTMS) THROUGH THIS EVENING. THE LATEST SFC ANALYSIS SHOWED THE
SUBTROPICAL RIDGE AXIS EXTENDING WESTWARD ACROSS THE EXTREME SRN
END OF THE FL PENINSULA WITH MOSTLY LIGHT SW LOW-LEVEL FLOW
CONTINUING. THE LATEST VISIBLE SATELLITE IMAGERY SHOWED THE EAST
COAST SEA BREEZE BEGINNING TO PUSH INLAND OPPOSING THIS MEAN FLOW
ACROSS MIAMI-DADE AND PORTIONS OF BROWARD COUNTY...WHILE REMAINING
PINNED TOWARD THE COAST IN PALM BEACH. THIS SETUP SHOULD ALLOW THE
CONVECTION TO BECOME ESTABLISHED ACROSS PORTIONS OF THE
METRO/COASTAL LOCATIONS EXTENDING NORTH FROM FORT LAUDERDALE
THROUGH THIS TIME. CONSIDERING THE RAINFALL THAT HAS ALREADY
FALLEN OVER THE PAST FEW DAYS ACROSS THESE AREAS...LOCALIZED
FLOODING WILL REMAIN A CONCERN THROUGH THIS EVENING OR UNTIL THIS
ACTIVITY TRENDS DOWN AS WELL.

SATURDAY THROUGH SUNDAY WILL BE MORE OF A TRANSITIONAL PERIOD AS THE
SUBTROPICAL RIDGE BEGINS TO LIFT BACK TO THE NORTH OVER THE AREA AND
THE UPPER TROUGH CURRENTLY IN PLACE BEGINS TO FILL. THIS PATTERN
WILL TRANSLATE TO LIGHT EASTERLY MEAN LOW-LEVEL FLOW BETWEEN 1000-
700 MB FILLING IN ACROSS THE AREA...WHICH WILL KEEP MOST OF THE
DIURNALLY INDUCED CONVECTIVE ACTIVITY THROUGH THE AFTERNOON/EVENING
PERIODS TOWARD THE INLAND AND AWAY FROM THE IMMEDIATE EAST COAST
METRO/COASTAL LOCATIONS BY SUNDAY.

85/AG

.LONG TERM...(MONDAY-WEDNESDAY)

HIGH PRESSURE WILL REMAIN OVER NORTHERN FLORIDA THROUGH THE EARLY TO
MIDDLE OF NEXT WEEK. THIS WILL KEEP THE EASTERLY WIND FLOW OVER
SOUTH FLORIDA THROUGH MIDDLE OF NEXT WEEK. SO THE SCATTERED POPS
WILL CONTINUE OVER SOUTH FLORIDA EACH DAY NEXT WEEK...WITH THE BEST
COVERAGE OVER THE INTERIOR AND WEST COAST METRO AREAS.

/BNB

&&

.AVIATION...

CONVECTION IS BEGINNING TO FIRE ACROSS THE NORTHERN INTERIOR AND
NEARING THE EAST COAST TERMINALS. BELIEVE CONVECTION SHOULD REMAIN
POSITIONED CLOSE TO THE COASTLINE AS ANY REAL SEA BREEZE THAT
DEVELOPS SHOULD NOT PENETRATE INLAND VERY FAR. KEPT VCTS FOR ALL
EAST COAST SITES UNTIL 00Z. WINDS SHOULD BE LIGHT AND VARIABLE
OVERNIGHT BEFORE TURNING BACK TO THE SOUTH-SOUTHEAST TOMORROW
AFTERNOON.

CD

&&

.MARINE...

WINDS WILL REMAIN LIGHT OUT OF THE SOUTH AND SOUTHWEST TODAY...THEN
SHIFT TO THE EAST AS A RIDGE OF HIGH PRESSURE LIFTS NORTH OF THE
WATERS OVER THE UPCOMING WEEKEND. LOCALLY CHOPPIER CONDITIONS CAN BE
EXPECTED IN AND AROUND ANY HEAVY SHOWERS OR STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  90  74  88 /  40  50  30  40
FORT LAUDERDALE  76  89  77  89 /  30  50  20  40
MIAMI            75  90  77  89 /  20  40  20  30
NAPLES           73  89  73  92 /  20  40  20  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

AVIATION...10/CD
LONG TERM....85/AG
Hazardous weather outlook, Jun 13, 12:44 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1244 PM EDT FRI JUN 13 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140445-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1244 PM EDT FRI JUN 13 2014

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE BEGINNING TO DEVELOP EARLY THIS
AFTERNOON AND SHOULD CONTINUE INTO THE EARLY EVENING...ESPECIALLY
ACROSS THE INTERIOR AND EAST COAST AREAS NORTH OF INTERSTATE 75.
STRONG THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
POSSIBLE AND A FEW COULD REACH SEVERE LIMITS.

WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50
MPH.

HAIL: SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL UP TO
THE SIZE OF PENNIES...BUT THERE COULD ALSO BE A FEW STORMS PRODUCE
LARGE HAIL UP TO THE SIZE OF QUARTERS.

FLOODING: HEAVY DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING.
THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING STRIKES. SOME OF THE STORMS ON FRIDAY COULD BE
STRONG WITH GUSTY WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 13, 3:41 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT FRI JUN 13 2014

FLZ067-068-168-132030-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
341 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COASTAL PALM BEACH
COUNTY...SOUTHERN METRO PALM BEACH COUNTY AND SOUTHEASTERN INLAND
PALM BEACH COUNTY...

* UNTIL 430 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MISSION BAY...OR 9 MILES NORTH OF CORAL
  SPRINGS...MOVING EAST AT 10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  BOCA RATON...BOYNTON BEACH...DELRAY BEACH...HIGHLAND BEACH...OCEAN
  RIDGE...KINGS POINT...VILLAGE OF GOLF...MISSION BAY...LOXAHATCHEE
  NWR...WHISPER WALK...HAMPTONS AT BOCA RATON...DUNES ROAD...GULF
  STREAM...BRINY BREEZES...BOCA WEST...VILLAGES OF ORIOLE...BOCA
  RATON EQUESTRIAN...MORIKAMI PARK...SOUTH COUNTY REGIONAL PARK AND
  FAU SOUTH CAMPUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2651 8005 2643 8006 2643 8007 2642 8006
      2638 8007 2637 8007 2637 8013 2635 8033
      2648 8037 2653 8005
TIME...MOT...LOC 1941Z 263DEG 10KT 2641 8027

AK
Local storm report, Jun 13, 3:47 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
347 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             2 S SAWGRASS MILLS MALL 26.12N  80.31W
06/13/2014  E1.00 INCH       BROWARD            FL   PUBLIC

&&

EVENT NUMBER MFL1400210

SI
Special weather statement, Jun 13, 3:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT FRI JUN 13 2014

FLZ073-132030-
INLAND MIAMI-DADE COUNTY FL-
350 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INLAND MIAMI-DADE
COUNTY ...

* UNTIL 430 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR SHARK VALLEY OBS TOWER...OR 14 MILES WEST
  OF HOMESTEAD GENERAL AIRPORT...MOVING EAST AT 5 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  HOMESTEAD GENERAL AIRPORT...THE REDLAND...SHARK VALLEY OBS TOWER
  AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2551 8083 2562 8085 2575 8063 2550 8055
TIME...MOT...LOC 1950Z 253DEG 5KT 2557 8077

AK
Local storm report, Jun 13, 4:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             DAVIE                   26.09N  80.30W
06/13/2014  E1.00 INCH       BROWARD            FL   BROADCAST MEDIA

&&

EVENT NUMBER MFL1400211

RIVERA
Special weather statement, Jun 13, 4:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT FRI JUN 13 2014

FLZ073-074-173-132045-
INLAND MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
COASTAL MIAMI DADE COUNTY FL-
404 PM EDT FRI JUN 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL INLAND MIAMI-DADE
COUNTY...SOUTHERN METROPOLITAN MIAMI DADE AND CENTRAL COASTAL MIAMI
DADE COUNTY...

* UNTIL 445 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER THE HAMMOCKS...OR NEAR KENDALL...MOVING
  SOUTHEAST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  MIAMI...CORAL GABLES...SOUTH MIAMI...KENDALL...BLACK POINT...THE
  REDLAND...PINECREST...SWEETWATER...WEST MIAMI...CUTLER BAY...
  UNIVERSITY OF MIAMI...PRINCETON...ZOO MIAMI...UNIVERSITY PARK...
  GLENVAR HEIGHTS...KENDALE LAKES...RICHMOND WEST...WEST KENDALL...
  CORAL TERRACE AND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

&&

LAT...LON 2571 8025 2569 8025 2569 8026 2565 8027
      2563 8028 2563 8029 2561 8031 2557 8030
      2554 8031 2554 8032 2553 8033 2547 8034
      2562 8059 2580 8049 2575 8021
TIME...MOT...LOC 2003Z 298DEG 9KT 2568 8045

AK
Local storm report, Jun 13, 4:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT FRI JUN 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 ESE MARGATE           26.24N  80.20W
06/13/2014  E0.75 INCH       BROWARD            FL   TRAINED SPOTTER

&&

EVENT NUMBER MFL1400212

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 9:36 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 12, 10:17 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 12, 10:48 PM EDTSpecial Weather StatementMFLBroward42 min
Jun 12, 10:55 PM EDTSpecial Marine WarningMFL35 min
Jun 13, 2:24 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 13, 2:34 PM EDTSpecial Marine WarningMFL26 min
Jun 13, 2:37 PM EDTSevere Thunderstorm WarningMFLBroward23 min
Jun 13, 2:47 PM EDTSpecial Weather StatementMFLPalm Beach43 min
Jun 13, 3:04 PM EDTSevere Thunderstorm WarningMFLBroward28 min
Jun 13, 3:12 PM EDTAreal Flood AdvisoryMFLBroward3 hr
Jun 13, 3:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jun 13, 3:29 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jun 13, 3:31 PM EDTSpecial Marine WarningMFL29 min
Jun 13, 3:41 PM EDTSpecial Weather StatementMFLPalm Beach49 min
Jun 13, 3:50 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Jun 13, 3:54 PM EDTSpecial Marine WarningMFL51 min
Jun 13, 4:04 PM EDTSpecial Weather StatementMFLMiami-Dade41 min
Jun 13, 4:10 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Jun 13, 4:12 PM EDTSpecial Marine WarningMFL33 min
Jun 13, 4:39 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 13, 4:45 PM EDTSpecial Marine WarningMFL60 min
Jun 13, 4:46 PM EDTSpecial Weather StatementMFLBroward44 min
Jun 13, 4:53 PM EDTSpecial Weather StatementMFLBroward52 min
Jun 13, 5:15 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jun 13, 5:23 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Jun 13, 5:48 PM EDTSpecial Weather StatementMFLPalm Beach42 min
Jun 13, 6:45 PM EDTSpecial Weather StatementMFLMartin45 min
Jun 13, 6:49 PM EDTSpecial Weather StatementMFLGlades41 min
Jun 13, 7:04 PM EDTSpecial Marine WarningMFL41 min
Jun 13, 7:07 PM EDTSevere Thunderstorm WarningMFLGlades23 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.